Texas, 2008

Damaging Wind in Texas, August 26, 2008

August 26, 2008 · NWS EWX · 1 event in 1 county or zone

A thunderstorm produced isolated wind damage in Caldwell County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A thunderstorm produced isolated wind damage in Caldwell County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 26, 2:55 PM CST, 21 minutes earlier.

Area forecast discussion, Aug 26, 2:55 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT TUE AUG 26 2008

.DISCUSSION...
THE ATMOSPHERE AT 12Z WAS SIMILAR TO YESTERDAYS...BUT WITH
SLIGHTLY LOWER PWATS...ROUGHLY 1.7-2.0 INCHES ACROSS OUR AREA. THE
12Z MODEL SOLUTIONS SHOW VERY LITTLE CHANGE IN OUR ATMOSPHERE OVER
THE NEXT COUPLE OF DAYS...WITH A LIGHT FLOW ALOFT (SURFACE TO
500MB) AND GENERAL WEAKNESS IN THE PRESSURE HEIGHT FIELDS. THE 12Z
GFS AND TO A LESSER-EXTENT THE 18Z NAM12...SHOW TROPICAL MOISTURE
CREEPING UP THE RIO GRANDE VALLEY AS EARLY AS TOMORROW...BUT
DEFINITELY BY THURSDAY. THIS IS REFLECTED IN THE 12Z GFS PWAT
FORECAST OF GREATER THAN 2 INCHES OVER OUR WESTERN-MOST COUNTIES
BY LATE WEDNESDAY. SO...OUR POPS WILL BE HIGHER FOR THE WEDNESDAY
THROUGH SATURDAY PERIODS ACROSS OUR WESTERN-MOST AREAS. DAYTIME
HEATING WILL CONTINUE TO BE THE MAIN DRIVER OF CONVECTION THROUGH
THE WEEKEND.

ALL EYES ON HURRICANE GUSTAV...WHICH IS FORECAST TO MOVE WNW INTO
THE GULF OF MEXICO OVER THE WEEKEND...LIKELY AS A MAJOR HURRICANE.
THE 12Z GFS SOLUTION DID NOT RESOLVE GUSTAV AS WELL AS THE 12Z
ECMWF...WHICH SHOWS GUSTAV MOVING NW TOWARD THE TX COAST EARLY
NEXT WEEK. IF THIS SCENARIO PANS-OUT...THEN OUR HIGH TEMPERATURE
FORECAST IS LIKELY 5-10 DEGREES TOO LOW FOR MONDAY AND TUESDAY
GIVEN THE STRONG SUBSIDENCE THAT CAN BE EXPECTED ON THE WESTERN
PERIPHERY OF STRONG TROPICAL CYCLONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  95  75  96  75 /  40  10  10  20  20
AUSTIN BERGSTROM INTL AIRPORT  72  95  73  95  72 /  30  10  10  20  20
DEL RIO INTL AIRPORT           73  93  75  92  75 /  20  30  30  50  50
SAN ANTONIO INTL AIRPORT       74  94  75  93  74 /  30  20  20  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/25
Hazardous weather outlook, Aug 26, 4:09 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 AM CDT TUE AUG 26 2008

TXZ171>173-183>194-202>209-217>225-228-271015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
509 AM CDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Austin/San Antonio radar (KEWX), 38 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caldwell

When
August 26, 3:16 PM CST
Where
Caldwell County, 0.91 mi SW of Lockhart
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
29.870, -97.680

The metal roof on a storage unit was damaged along with some damage to brick walls.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126099.